I am on week 16 of triple tx, now that I have finished my Incevik I am having pretty severe arthitis like pain in my hands, mainly my knuckles - they feel very stiff and sore and my hands feel like they should remain somewhat closed with my fingers curled a little - and in my ankles. My hep doc said it was the interferon, 5 yrs ago I did 10 months of tx, the last 6 on daily interferon but I do not remember anything like this before. Has anyone else had this or a similar issue? Any suggestions on relief?
I am UND since wk 8 and bound and determined to finish my 48 weeks, just hoping for something to ease the sides a little.
Wha-hey...10 months? Your past treatment must have been grueling. As a partial responder myself I know what it means to finally see UND on a lab report.
Is your doctor suggesting your arthritic symptoms are from when you treated five years ago? Or that the interferon you are taking now might be contributing to your symptoms. I mean if you were OK and pain free prior to treating I am not following the the link. I noticed in one of your earlier posts you are Stage 4 and seeing a Hepatologist this time around, what does he suggest? Reducing your Interferon?
I would see a specialist for an evaluation. There has to be some type intervention that might reduce the pain or inflammation (or whatever is causing this) that will not interfere with the course of your treatment. This does not sound like something you should ignore even if you are willing to tolerate the discomfort. I hope someone else chimes in since if this all did just start there may be something you can do before (or if) it progresses. Hang in there♫
I agree that something is off with what the Dr. said. It may well be that interferon contributed to this, but a common side effect of HCV is joint pain.
My joint pain became debilitating around the time that I was told I was cirrhotic. Someone recently posted a very nice explanation of how liver disease can effect the joints and muscles. I will try to find it and send it on to you.
I am now officially SVR but about 3 months post tx I began experiencing the middle finger of my left hand curling in and it is painful for me to extend it with my other hand. I figured that it had something to do with the interferon but it has not gone away so I plan to see my regular Dr soon for a check up. Very strange, wonder if any one else got this post tx? - Fred
I had the same pain in my hands( the fingers) and ankles, that started aprox 7 weeks after end of SOC(not before and not during the tratment).At 14weeks after EOT the virus was UND,but some days I still have this pain.
This joint pain is really unfortunate, but doesn't surprise me. I developed exactly that kind of pain back in 1986. I went to doctors to find out what was causing the joint pain and ended up with my HCV diagnosis (well, first it was non-A/non-B, but eventually it was refined to HCV). Multiple rheumatologists and hepatologists have never really agreed on a diagnosis for my joint pain, whether it is caused by RA, lupus, fibromyalgia, or by the HCV itself. They have agreed however, that tx with interferon might make the arthritis worse. I'm taking that risk as the lesser of two evils - I'd rather deal with that than with HCC or ESLD. It's also possible that eliminating the HCV will result in an improvement in my arthritis! I'm on my third tx now, this time with Incivek, and I'm on week 34 out of 48. My joint pain did change somewhat at around week 16, not really better or worse, but moving to different joints in my hands, so I don't know if it is significant. You should get an evaluation by a rheumatologist, and be sure they are up on your HCV treatment as well, but I have to warn you that unless your tests come back with very clear-cut answers (mine never did), they will probably not be able to help very much, at least not while you are still on tx. Get it checked out anyway though, as there are a few possible diagnoses that could result in more straightforward help. Cryoglobulinemia comes to mind as a possibility. I tested negative for it, but at one point the docs had high hopes of pinning my problems on that, and it can be related to HCV. I believe a couple other forum members do have it and could say a lot more about it. Talk to your treating hepatologist about what is okay to use for some symptomatic relief. Good luck, and congratulations on being UND and so close to EOT! Let's hope we both get relief from joint pain after we SVR!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.